What are some methods, besides tylenol, (acetaminophen) to cool down a child with a high fever?

Many. Encourage fluid intake, dress iightly or not at all, lukewarm bath (will feel cooler to child), cool moist compresses, air circulation (fans). Don't be so aggressive that the child gets goosebumps or shivers. If fever persists over 105 go to er. Otherwise the fever is only a problem if the child is uncomfortable; it is not necessary to try to bring the temp down to "normal".

Related Questions

Congestion with fever high 103 took tylenol (acetaminophen) 2 hours ago now 102.2. Any suggestions?

Other symptoms? Body aches? Nausea, vomiting? Diarrhea? Congestion? Sore throat, itchy/congested nose? Cough?
Don't take more! Fever is a key aspect of how we fight infections- microbes don't survive at high temperature ; our white blood cells work better. Reducing fever may help someone feel better temporarily but prolong infections! Take tylenol (acetaminophen) only if you're miserable but know youre sabotaging your immune system ; will be ill longer. I suggest umcka, homeopathy; fluids-see http://bit. Ly/1f6rjci ; http://bit. Ly/1e95red.

My 4 yr old child has been having a very high fever. I would like to alternate acetaminophen and ibuprofen. How far apart should they be taken?

Every 2-3 hours. There is little evidence that alternating Ibuprofen and tylenol (acetaminophen) is helpful and I don't recommend it. If you do, each drug should be given at its recommended interval. You don't want the level of the drug to fall too low before the next dose. Remember, tepid baths work very well. Keep in mind that fever helps fight infection. Fever should be reduced for comfort, not just because it is high.
Busy work. When a kids fever is not responding to either Acetaminophen or Ibuprofen separately it is unlikely to do so if you alternate them. It does give you something to do, but I don't advise the pattern & I never wake a kid for either med. Concentrate of fluid needs & make the dpc aware of the illness. More kids are hospitalized for dehydration than fever.
Not recommended. There is no good evidence that alternating Acetaminophen and Ibuprofen help with high fevers better than just using the appropriate dose of one. When you have two meds, two dosages, tired parents and sick children, you are more likely to make a mistake and give an overdose! Fever is not usually dangerous but overdosing can be! Help your child be more comfortable with the right dose of 1 med.

Do I need to go to the doctors for the flu? I have had the flu for the last few days. I had a high fever the other day and was delirious. I took acetaminophen and it has kept the fever down. However, this morning I started throwing up and cannot keep anyt

Hello.. Hello. I am answering this five days after you wrote in. I hope that you are better by now. If you have delerium acutely from a fever; you need emergent help to get the fever down. If you can't keep down fluids there is a significant chance of dehydration which might require IV hydration.

My daughter is three of age, she have high fever, she's on panadol, (acetaminophen) but when the medicine wears off the fever come back..............Wat can this be?

Unexplained temp. An infection, probably viral in origin. However, it is important to know what her symptoms are. Because of her age and condition she deserves to be seen by a physician to determine the cause of her temperature.

16 months old with high fever for 6 days going along with cold on chest and vomits. Does not eat anything. Is taking histal & amoxiliicin & panadol (acetaminophen)?

Needs to be seen. If your baby has pneumonia and still has fever six days into antibiotic treatment then there is likely a resistant organism. Please take your baby to the pediatrician or ER tonight.

I had a high fever and went to doctor and he has given me Zinoximor 500mg, panadol (acetaminophen) extra and xylo comod. Every night when I have them I can't sleep!?

Difficult question. There are many things here that might cause a problem with sleep. Fever in particular, and illnesses that cause them can interfere with normal sleep cycles and medications can too. The best thing to do is call the doc who recommended these medications and explain your reaction. That doc is most familiar with your unique situation. Feel better soon and best wishes!